MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Catalog Number A2114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Therapeutics and clinical risk management (2020:16) published an article titled: "estimation of risk factors for head slippage using a head clamp system.A retrospective study".This report is for patient #1 of 3 (male, age 59, underwent transnasal tumor removal) and linked to mfg report numbers 3004608878-2025-00069 and 3004608878-2025-00070: background - although complications have been associated with head clamp systems, few reports have described head slippage.The present study aimed to determine risk factors for head slippage and speculated that the position of head holder pins might be associated.Summary - in a prospective, cross-sectional, nonrandomized study by sakakura et al (2020),16 the objective of the study was to compare the location of pins pre- and postoperatively on ct images in cases of head slippage.Ct images were obtained with a radiolucent carbon mayfield 3-pin head holder (infinity xr2 radiolucent system).Twenty-one patients were included (mean age at surgery: 21±12.81 years; sex: 15 males, six females).Indications for surgery included electrode implantation (61.9%), epileptic focus resection (23.8%), and epileptic disconnection (14.3%).Head slippage was observed in three patients (14%).The center point between the most caudal pin and the most cranial pin was significantly associated with the occurrence of head slippage (p=0.014).The distance between the preoperative and postoperative slipped pins was 2.5 mm.The slipped pins were the upper two pins in all three patients.No complications were associated with head slippage.Malfunction - head slippage was observed in three patients (14%).The center point between the most caudal pin and the most cranial pin was significantly associated with the occurrence of head slippage (p=0.014).The distance between the preoperative and postoperative slipped pins was 2.5 mm.The slipped pins were the upper two pins in all three patients.No complications were associated with head slippage.Conclusion - clamped heads can slip during surgical procedures.We found that one head pin should be located within 4.5 cm from the nasion-inion (ni) line to avoid head slippage.
 
Additional Manufacturer Narrative
The mayfield infinity xr2 clamp (a2114) was not returned, and no specific device was identified, therefore, failure analysis cannot be completed due to the lack of information received to perform a complete investigation.Additionally, the lot/serial number has not been provided to perform a device history record (dhr) review.As a result, the definite root cause cannot be identified.Of the cases reviewed, head slippage occurred in 3 of 28 cases or 10.7%, and slippage is a known risk associated with the use of the mayfield skull clamps.Based on the reported complaint, probable root cause is improper or suboptimal placement of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21891389
Report Number3004608878-2025-00062
Device Sequence Number8146803
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age59 YR
Patient SexMale